Alert archive / Mississippi / Flash Flood Watches in 2021
Flash Flood Watch 10, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Jun 6, 2021, 3:01 AM CDT for 12 counties in Mississippi. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2021, 3:01 AM CDT (08:01 UTC)
- Expired
- Jun 6, 2021, 6:11 PM CDT
- In force
- 15 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Clarke County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WGUS64 KJAN 060801 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 301 AM CDT Sun Jun 6 2021 MSZ066-072>074-061615- /O.NEW.KJAN.FF.A.0010.210606T0801Z-210607T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jones-Marion-Lamar-Forrest- Including the cities of Columbia, West Hattiesburg, Purvis, Lumberton, Laurel, and Hattiesburg 301 AM CDT Sun Jun 6 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Jackson has issued a * Flash Flood Watch for portions of south central Mississippi and southeast Mississippi, including the following areas, in south central Mississippi, Marion. In southeast Mississippi, Forrest, Jones and Lamar. * Through this evening * Periods of heavy rain are expected, with localized amounts of 3 to 5 inches falling in a short period of time possible. This may result in flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. Do not enter or cross flowing water or water of unknown depth. && $$ DL
2 follow-up statements
577 WGUS64 KJAN 061434 FFAJAN Flood Watch National Weather Service Jackson MS 934 AM CDT Sun Jun 6 2021 MSZ055>058-062>065-062245- /O.EXA.KJAN.FF.A.0010.000000T0000Z-210607T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis- Covington- Including the cities of Taylorsville, New Hebron, Prentiss, Mount Olive, Monticello, Mendenhall, Stonewall, Bay Springs, Magee, Bassfield, Shubuta, Collins, Brookhaven, Quitman, Heidelberg, and Raleigh 934 AM CDT Sun Jun 6 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Jackson has expanded the * Flash Flood Watch to include portions of central Mississippi... east central Mississippi...south central Mississippi and southeast Mississippi, including the following areas, in central Mississippi, Simpson and Smith. In east central Mississippi, Clarke and Jasper. In south central Mississippi, Jefferson Davis, Lawrence and Lincoln. In southeast Mississippi, Covington. * Until 7 PM CDT this evening * A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation.You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. $$ MSZ066-072>074-062245- /O.CON.KJAN.FF.A.0010.000000T0000Z-210607T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jones-Marion-Lamar-Forrest- Including the cities of Columbia, West Hattiesburg, Purvis, Lumberton, Laurel, and Hattiesburg 934 AM CDT Sun Jun 6 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flash Flood Watch continues for * Portions of south central Mississippi and southeast Mississippi, including the following areas, in south central Mississippi, Marion. In southeast Mississippi, Forrest, Jones and Lamar. * Until 7 PM CDT this evening * A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation.You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. $$ TW
331 WGUS64 KJAN 062311 FFAJAN Flood Watch National Weather Service Jackson MS 611 PM CDT Sun Jun 6 2021 MSZ055>058-062>066-072>074-070015- /O.CAN.KJAN.FF.A.0010.000000T0000Z-210607T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- Including the cities of Purvis, Lumberton, Brookhaven, Collins, Heidelberg, Columbia, New Hebron, Raleigh, Monticello, Mendenhall, Quitman, Prentiss, Stonewall, Magee, Bassfield, Taylorsville, West Hattiesburg, Bay Springs, Mount Olive, Shubuta, Laurel, and Hattiesburg 611 PM CDT Sun Jun 6 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central and southeastern Mississippi, including the following areas, Simpson, Smith, Clarke, Jasper, Jefferson Davis, Lawrence, Lincoln, Marion, Covington, Forrest, Jones and Lamar has been cancelled. The Flash Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. $$ NF
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Jun 6, 12:41 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 6, 12:41 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1241 AM CDT Sun Jun 6 2021 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: VFR to MVFR ceilings exist across the area this morning, but they are expected to decrease through daybreak as SHRA activity increases, especially across south/east MS. Widespread SHRA with some TS are expected during the day Sunday, with frequent visibility reductions and persistently low ceilings in some areas, though a break with somewhat better ceilings is possible by late afternoon and early evening. /DL/ && .DISCUSSION... An impressive plume of gulf moisture is being transported northward toward the forecast area this evening ahead of the anomalous closed slowly wobbling over the Southern Plains. After a lull in the shower activity this evening, there is general agreement in guidance that a significant perturbation will incite a new round of significant convective rainfall during the early morning hours, mainly for southern/eastern portions of the ArkLaMiss. While observed rainfall has been underwhelming in the past couple of weeks, deep southerly flow could support training of convective rainfall rates resulting in some localized flooding concerns, especially during the morning hours. Confidence is not quite high enough for issuing a flash flood watch at this point given low soil saturation analyses. /EC/ Prior discussion below: Tonight and Tomorrow... A closed low system anchored across NE Texas has been tracking very slowly. With this slow movement, moisture has increased heavily across the ArkLaMiss setting up a wet pattern over us these last several days. Though pesky showers have been limited to the west and south today, rain will become more widespread this evening into overnight hours as the closed low begins to lift some across parts of SE Louisiana. This will bring increased widespread rainfall to most of our CWA but especially across our southeast locations. With increased upper-level flow expected tomorrow, there will be the potential for flash flooding Sunday. Some CAM guidance shows values between 1-5 inches depending on where this band of showers sets up. Though we are a day away, placement is still uncertain of exactly where a band of showers could set up. Streaks of heavy rain bands could setup any where from SE LA, SE MS, or SW AL so with that being said, a 'Limited Threat' for rainfall has been placed across our SE counties and parts of central MS including the metro area for 1-3 inches with locally higher amounts for tomorrow. A Flash Flood Watch may be needed depending on updated guidance for tomorrow, but for now will hold off. Though the possible heaviest rainfall may occur across our southeast tomorrow, a rainy day will still be ahead for our entire region. Highs will be near or at 80 degrees tomorrow across the west and lower 70s in the east./JNE/ Tomorrow night through Saturday: The forecast period starts off tomorrow night with a cutoff low meandering over the ArkLaTex while northern stream jet energy carves out a trough over the Pacific Northwest. Showers and thunderstorms will be ongoing across the area at the start of the period and will continue through the overnight to early morning hours on Monday as an upper jet pivots through the area in conjunction with deep tropical moisture advection. The greatest flash flood threat will be focused during the daytime hours on Sunday, however, isolated flooding concerns could linger into the early evening hours before rainfall rates wane overnight and the upper jet lifts out. Heading into next week, a wet and active pattern will continue as the cutoff low slowly crawls northeast through the ArkLaTex and eventually into the Midwest. The low will continue to remain cutoff from progressive northern stream flow with a belt of westerlies draped further north along the international border. As such, persistent moist southerly flow combined with daytime heating will yield numerous to widespread coverage of showers and thunderstorms each day through Wednesday. Isolated flash flooding will remain possible, especially with any slow moving or training storms, however, flow will be much weaker compared to Sunday which will in turn act to keep any flash flooding localized. As such, will hold off on advertising flooding in the HWO/graphics for the early week period. We'll also have to assess wet microburst potential on a day-by-day basis. Overall, the environment will be characterized by moderate instability (2000-3000 J/kg of SBCAPE), but lapse rates are forecast to remain weak and nearly moist adiabatic with poor vertical totals. Isolated microbursts cannot be completely ruled out with any deeper cores that collapse within pockets of greater destabilization, but lack of coverage and better thermodynamic parameters will preclude mention in the HWO/graphics at this time. Heading into the later portion of next week we'll start to see a trend towards a more typical summer like pattern. The region will remain beneath continued weak troughing which will support isolated to scattered diurnally driven showers and thunderstorms, but activity should wane more overnight compared to earlier in the week. Temperatures will also gradually warm back into the upper 80s as cloud cover becomes less widespread. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 78 70 85 / 74 94 53 93 Meridian 69 77 70 83 / 83 100 61 93 Vicksburg 71 81 72 86 / 52 91 50 94 Hattiesburg 71 78 71 84 / 86 100 50 90 Natchez 71 80 71 85 / 54 93 39 90 Greenville 70 81 72 84 / 47 88 62 90 Greenwood 70 80 71 85 / 57 92 72 92 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/EC/JNE/TW
Hazardous weather outlook, Jun 5, 2:28 PM CDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 228 PM CDT Sat Jun 5 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>047-060- 061930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Adams- 228 PM CDT Sat Jun 5 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ048>059-061>066-072>074-061930- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 228 PM CDT Sat Jun 5 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Sunday One to three inches of rain, with locally higher amounts in a short amount of time may lead to localized flash flooding Sunday especially in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 14 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:08 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 4 hr |
| Jun 6, 9:28 AM CDT | Flash Flood Warning | JAN | Simpson | 3 hr |
| Jun 6, 9:52 AM CDT | Flash Flood Warning | JAN | Smith | 3 hr |
| Jun 6, 11:03 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 3 hr |
| Jun 6, 12:56 PM CDT | Flash Flood Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Smith | 4 hr |
| Jun 6, 2:59 PM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
Nearby
Flash Flood Watches in Mississippi, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.